MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. PERFIX LIGHT PLUG; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. PERFIX LIGHT PLUG; SURGICAL MESH
Catalog Number 0117170
Medical Device Problem Codes Defective Device (2588); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Hernia (2240); Injury (2348); Disability (2371)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
At this time no conclusions can be made regarding the bard/davol perfix light plug (device #2) used to treat the patient.Should additional information be provided a supplemental emdr will be submitted.A review of the manufacturing records was performed and found that the lot was manufactured to specification.Recurrence is a known inherent risk of hernia repair surgery and is identified in the adverse reaction section of the instructions-for-use as a possible complication.This emdr represents the bard/davol perfix light plug (device #2).An additional emdr was submitted to represent the bard/davol perfix plug (device #1) and bard/davol perfix light plug (device #3).Not returned.
 
Event or Problem Description
It is alleged by patient's attorney that on or about (b)(6) 2008, patient underwent surgery for a repair of a left inguinal hernia.As alleged a bard/davol perfix plug (device #1), was implanted to repair the hernia defect.It is alleged by the patient's attorney that on or about (b)(6) 2010, patient underwent surgery for a repair of a right inguinal hernia.As alleged, a bard/davol perfix light plug (device #2), was implanted to repair the hernia defect.It is also alleged by the patient's attorney that on or about (b)(6) 2011, patient underwent surgery for a repair of an umbilical hernia.As alleged, a bard/davol perfix light plug (device #3), (note: lot number not valid for reference number) was implanted to repair the hernia defect.It is alleged by the patient's attorney that on or about (b)(6) 2018, patient underwent an additional surgery to remove the perfix light plug (device #3) that was previously implanted on (b)(6) 2011 and again repair the ventral hernia defect.As alleged, patient has suffered and continues to suffer from chronic pain, as well as psychological stress and depression.As reported, patient has undergone and will likely require in the further other forms of care and medical treatments due to the alleged defective perfix plug.

Brand Name
PERFIX LIGHT PLUG
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
MDR Report Key9363748
Report Number1213643-2019-11441
Device Sequence Number3231938
Product Code FTL
UDI-Device Identifier00801741031007
UDI-Public(01)00801741031007
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K092032
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/28/2012
Device Catalogue Number0117170
Device Lot NumberHUUG1382
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/08/2019
Initial Report FDA Received Date11/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Disability;